Exhaustion after chemo

Hi,I am end of week two on my three weekly Carboplatin cycle and am still exhausted after having spent 7days mostly in bed.every excercise is an effort and last night was so week I could not undress myself.

During my 1-3 cycles symptons were tolerable with just a few days of tiredness, but this 4th one is the worst with me loosing control of my body.

This is really scary for me,I know the bloods suffer during chemo and in the last count they were all borderline.

I have consulted everyone possible, and the advice is that unless I gave a temperature nothing to be done!?

Am I worrying for nothing? Any advice would be appreciated xxxx

8 Replies

oldestnewest
  • Hi Jackie, sorry I can't offer you any advice, but I can send you a massive cyber hug. Hang on in there, love Kerry xx

  • Hi Jackie, when I was like that it was because my HB was low for me. It seems that some people can cope with a level that's lower than others can. The solution for me was to have a couple of units of blood. I had to have blood three times during the 6 cycles. It may be worth asking if this is what you need. It really helped me.

    I hope things soon improve for you.

    Love

    Zannah xxx

  • Hi Jackie. I found Carboplatin had a cumulative effect & I was more exhausted after each cycle! Although maybe psychologically the 6th & final cycle was easier to recover from! Hang on in there & try to remember its only temporary! Once you have finished you will hopefully be on the road to a full recovery! Good luck sweetheart! Love Sharon xxx

  • Yes it can knock you out, I had carbo and taxol as first line treatment and found it hard enough to cope with. Nausea was a problem for me. Rest when you can, eat nutritious foods which will give you energy. Smaller more frequent meals might suit you better than tackling three bigger ones. Look think of it this way, every one you get is one more down and less to go. That thought would boost me up. We are all different and every one reacts differently to the various drugs. Try and eat plenty of greens which help the red blood cell count, the white cells is a matter of waiting for them to come back up or get injections to keep them up. Maybe discuss way you are feeling at your next session. They might recommend something for you,

  • I advised the ONC that I had felt totally wiped out after chemo 1 felt ill every day with no improvement week before next chemo so he gave me extra steroids just one per day for 2 weeks (to start day after the post chemo 3 steroids. The thing was I did not take them as amazingly felt much better after chemo 1 but ONC said steroids help with energy levels. Before that though I would get a full blood count done to check if you need a transfusion which is painless and safe but will have an immediate effect if you are anaemic - I had to have 3 bags of blood once and before I was breathless walking along the hospital corridor but was OK as soon as I got the blood (this was not due to chemo). Good luck hope you feel better soon x

  • NB re earlier post, felt ill after chemo 1 only, have felt well every chemo since, just to clarify as do not want to be exaggerating and alarming anyone new to chemo think first chemo was doing a lot of work as it did get rid of my symptoms i.e ascites.

  • Many thanks for your advice,whilst I know each one of us us different, we are at the mercy of the proffessionals and have to accept what they say. However if I experience the same severe symptons during my next session. I will ask for my bloods to be checked xxx

  • My first three cycles were also tolerable and like you my fourth hit me really hard. I don't want to sound negative but it did last until my 6th cycle. I was exhausted and very frustrated with it all. I would also suggest getting HB checked as I ended up with blood transfusion. It helped a little but just carried on trusting oncologist and CNS when they said it was normal. They said it was Taxol doing a lot of the damage but I didn't want to mess with it and chose to just see it through. My last chemo was 5 weeks ago and I'm feeling stronger now and enjoying the break (long may it last). Stay strong and keep going as it does get better after treatment. I think we expect far too much of ourselves on this journey. Rest up, take care.

    Julie xo

You may also like...